Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 129, NWS Jackson, MS

March 17, 2016Catahoula Parish, Franklin Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Mar 17, 2016, 2:37 PM CDT for Catahoula Parish, Franklin Parish, Louisiana. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 17, 2016, 2:37 PM CDT (19:37 UTC)
Expired
Mar 17, 2016, 3:30 PM CDT
In force
53 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
2.75 in
Wind
60.0 mph

Counties Catahoula Parish, LA, Franklin Parish, LA

The radar

The Ft Polk radar (KPOE), 139 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 17, 3:05 PM CDTTSTM WND DMG4 N Harrisonburg, LATREES DOWN ALONG HWY 124 NORTH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 17, 1:19 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1748 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

519 
WUUS54 KJAN 171937
SVRJAN
LAC025-041-172030-
/O.NEW.KJAN.SV.W.0129.160317T1937Z-160317T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
237 PM CDT THU MAR 17 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CATAHOULA PARISH IN NORTHEASTERN LOUISIANA...
  SOUTHWESTERN FRANKLIN PARISH IN NORTHEASTERN LOUISIANA...

* UNTIL 330 PM CDT

* AT 236 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROSEFIELD...
  OR 16 MILES SOUTH OF COLUMBIA...MOVING EAST AT 35 MPH.

  THIS IS A VERY DANGEROUS STORM. 

  HAZARD...BASEBALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. 
           EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO 
           ROOFS...SIDING AND VEHICLES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  ROSEFIELD AND AIMWELL AROUND 245 PM CDT.
  SHERWOOD AROUND 250 PM CDT.
  ENTERPRISE AROUND 300 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SICILY
ISLAND AND HARRISONBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3193 9200 3193 9191 3196 9189 3197 9160
      3185 9157 3180 9158 3172 9155 3176 9159
      3176 9160 3173 9163 3173 9166 3174 9168
      3174 9169 3169 9171 3174 9201
TIME...MOT...LOC 1936Z 262DEG 29KT 3186 9210 

HAIL...2.75IN
WIND...60MPH
 
$$

10
2 follow-up statements
323 
WWUS54 KJAN 172005
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CDT THU MAR 17 2016

LAC025-041-172030-
/O.CON.KJAN.SV.W.0129.000000T0000Z-160317T2030Z/
CATAHOULA LA-FRANKLIN LA-
305 PM CDT THU MAR 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHEASTERN CATAHOULA AND SOUTH CENTRAL FRANKLIN PARISHES...

AT 305 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ENTERPRISE...
OR 20 MILES NORTHWEST OF FERRIDAY...MOVING EAST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN CATAHOULA AND SOUTH CENTRAL FRANKLIN PARISHES...
INCLUDING THE FOLLOWING LOCATIONS...SICILY ISLAND AND HARRISONBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3194 9186 3197 9160 3185 9157 3180 9158
      3172 9155 3176 9159 3176 9160 3173 9163
      3173 9166 3174 9168 3174 9169 3171 9170
      3173 9187
TIME...MOT...LOC 2005Z 270DEG 31KT 3184 9179 

HAIL...1.75IN
WIND...60MPH
 
$$

CME
047 
WWUS54 KJAN 172019
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
319 PM CDT THU MAR 17 2016

LAC041-172029-
/O.CAN.KJAN.SV.W.0129.000000T0000Z-160317T2030Z/
FRANKLIN LA-
319 PM CDT THU MAR 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FRANKLIN PARISH
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHEASTERN LOUISIANA.

LAT...LON 3192 9169 3197 9160 3188 9160 3188 9158
      3187 9158 3185 9157 3180 9158 3172 9155
      3176 9159 3176 9160 3173 9163 3173 9166
      3176 9163 3173 9170
TIME...MOT...LOC 2019Z 270DEG 32KT 3181 9161 

$$

LAC025-172030-
/O.CON.KJAN.SV.W.0129.000000T0000Z-160317T2030Z/
CATAHOULA LA-
319 PM CDT THU MAR 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHEASTERN CATAHOULA PARISH...

AT 319 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEE BAYOU...OR
12 MILES NORTH OF FERRIDAY...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SICILY ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3192 9169 3197 9160 3188 9160 3188 9158
      3187 9158 3185 9157 3180 9158 3172 9155
      3176 9159 3176 9160 3173 9163 3173 9166
      3176 9163 3173 9170
TIME...MOT...LOC 2019Z 270DEG 32KT 3181 9161 

HAIL...1.00IN
WIND...60MPH
 
$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 11:39 AM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Mar 17, 11:39 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1139 AM CDT THU MAR 17 2016

.UPDATE...MORNING SURFACE ANALYSIS HAD THE STALLED FRONT ALONG THE
HWY 84 CORRIDOR THEN EXTENDING NORTHWEST INTO NORTHEAST TEXAS. A
SURFACE RIDGE WAS ALSO NOTED ACROSS NORTHERN ARKANSAS AND TENNESSEE.
THE NORTHEAST TO EAST LOW LEVEL WINDS AROUND THE SURFACE RIDGE WERE
HELPING TO MAINTAIN UPPER 30 DEW POINTS OVER THE NORTHERN THIRD OF
OUR CWA WITH LOWER 40 DEW POINTS SOUTH TO INTERSTATE 20. SOUTH OF THE
STALLED FRONT AT NATCHEZ TO HATTIESBURG DEW POINTS WERE IN THE MID
60S. THIS BOUNDARY WILL SERVE AS A FOCUS FOR CONVECTION TODAY AND HAS
ALREADY LED TO ISOLATED THUNDERSTORMS ACROSS OUR SOUTH. WITH STEEP
LAPSE RATES OVER OUR CWA...ANY STORMS THAT DEVELOP WILL HAVE THE
POTENTIAL TO PRODUCE HAIL AND VERY LARGE HAIL. SO FAR...TENNIS BALL
SIZED HAIL HAS BEEN THE LARGEST REPORTED. REGIONAL RADARS WERE
INDICATING QUITE A BIT MORE CONVECTION OVER NORTHWEST LOUISIANA AND
NORTHEAST TEXAS THAT WILL LIKELY SPREAD SOUTHEAST ACROSS OUR CWA THIS
AFTERNOON. THE MOST LIKELY AREA TO SEE SEVERE STORMS THIS AFTERNOON
AND EARLY EVENING IS ALONG OUR HIGHWAY 84 CORRIDOR BUT THE AREA SOUTH
OF A LINE FROM BASTROP LOUISIANA TO JACKSON TO QUITMAN MAY SEE STORMS
WITH HAIL AS WELL. /22/

&&

.AVIATION...VFR FLIGHT CATEGORIES WERE PREVAILING THIS MORNING BUT AN
ISOLD TSRA WAS NOTED SW OF MEI AND HBG AT 1615Z. CLOUDS WL CONTINUE
TO INCREASE ACROSS THE REGION THRU TONIGHT WITH ADDITIONAL SHOWERS
AND THUNDERSTORMS...ESPECIALLY SOUTH OF THE INTERSTATE 20 CORRIDOR
EXPECTED. THIS CONVECTION COULD BRIEFLY REDUCE FLIGHT CATEGORIES TO
MVFR/IFR STATUS. MVFR CIGS WL THEN BE POSSIBLE TONIGHT INTO FRIDAY
MORNING WITH ISOLD TO SCATTERED STORMS CONTINUING ACROSS THE REGION.
WINDS TODAY WILL VARY FROM NORTHEAST TO EAST TODAY BETWEEN 4-9
KNOTS... AND REMAIN SUCH TONIGHT. /19/22/

&&

.PREV DISCUSSION... /ISSUED 407 AM CDT THU MAR 17 2016/

DISCUSSION...TODAY THROUGH FRIDAY NIGHT...AFTER A DRY PERIOD OF
WEATHER ACROSS THE REGION THE PAST FEW DAYS...RAIN CHANCES CREEP
BACK INTO THE FORECAST TODAY...WITH DECENT CHANCES CONTINUING
THROUGHOUT THE SHORT TERM PERIOD.  AS EXPECTED...THE FRONT THAT
PUSHED THROUGH THE FORECAST AREA YESTERDAY...HAS BECOME QUASI-
STATIONARY ACROSS SOUTH MISSISSIPPI AND CENTRAL LOUISIANA.

OVER THE NEXT 48 HOURS...DESPITE WEAK AND VARYING NORTH TO EAST
SURFACE FLOW CONTINUING TO PREVAIL ACROSS MUCH OF THE FORECAST AREA
DURING THE PERIOD...INCREASING WEST TO SOUTHWEST FLOW IN THE LOW
LEVELS OF THE ATMOSPHERE WILL RESULT IN INCREASING MOISTURE ALOFT.
WHILE THIS IS HAPPENING...A SERIES OF WEAK DISTURBANCES EMBEDDED IN
ZONAL MID-LEVEL FLOW WILL TREK EAST ACROSS THE REGION.  THIS
COMBINATION...IN ADDITION TO AN INCREASING SUBTROPICAL JET ALONG THE
NORTH CENTRAL GULF COAST...WILL RESULT IN SCATTERED SHOWERS...ALONG
WITH SOME THUNDERSTORMS...DEVELOPING IN WAVES AND MOVING OVER THE
FORECAST AREA THROUGH AT LEAST FRIDAY NIGHT.

IN ADDITION...A FEW SEVERE THUNDERSTORMS CAN'T BE RULED OUT BOTH
TODAY AND FRIDAY FROM MIDDAY THROUGH EARLY EVENING. THIS WILL
PARTICULARLY BE THE CASE ALONG AND SOUTH OF A WINNSBORO LOUISIANA TO
CRYSTAL SPRINGS MISSISSIPPI TO LAUREL MISSISSIPPI LINE.  DESPITE THE
OVERALL LACK OF FORCING...THE FRONT WILL MEANDER ABOUT ACROSS THIS
PORTION OF THE FORECAST AREA THROUGH THE PERIOD.  ALTHOUGH OVERALL
FORCING WILL REMAIN WEAK...THIS...IN ADDITION TO ADEQUATE DEEP LAYER
SHEAR AND RATHER STEEP MID-LEVEL LAPSE RATES...COULD RESULT IN A FEW
STORMS REACHING SEVERE LIMITS ALONG AND SOUTH OF THE FRONT WHERE THE
ATMOSPHERE WILL BE MORE UNSTABLE. CURRENTLY...HAIL LOOKS TO BE THE
PRIMARY CONCERN WITH STORMS...BUT DAMAGING WIND GUSTS WILL CERTAINLY
BE A POSSIBILITY.  IT'S ALSO WORTH NOTING...THAT DUE TO ALREADY WET
GROUND CONDITIONS ACROSS THIS AREA...TREES WILL BE MORE SUSCEPTIBLE
TO BEING UPROOTED BY LESSER WIND GUSTS...30-50 MPH...THAN THOSE
OBSERVED IN SEVERE STORMS.  A LIMITED THREAT FOR A FEW SEVERE STORMS
WILL BE HIGHLIGHTED IN THIS MORNING'S HWO FOR BOTH TODAY AND FRIDAY.
NORTH OF THE FRONT...ACTIVITY WILL BE MORE ELEVATED IN NATURE AND IN
A LESS UNSTABLE ENVIRONMENT. STILL...A FEW THUNDERSTORMS CAN'T BE
RULED OUT ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR.

AS FAR AS TEMPERATURES ARE CONCERNED...LOOK FOR CONTINUED MILD
CONDITIONS TODAY AND TONIGHT AS CLOUDS INCREASE THROUGH THE COURSE
OF THE DAY.  HIGHS THIS AFTERNOON WILL TOP OUT IN THE MIDDLE
70S...WHILE LOWS TONIGHT RANGE FROM THE LOWER 50S TO AROUND 60.
SLIGHTLY COOLER TEMPERATURES LOOK ON TAP FOR FRIDAY.  HIGHS FRIDAY
AFTERNOON CURRENTLY LOOK TO RANGE FROM THE UPPER 60S TO MID 70S.
LOWS FRIDAY NIGHT WILL RANGE FROM THE UPPER 40S TO UPPER 50S. /19/

SATURDAY THROUGH WEDNESDAY...SATURDAY WILL BE A TRANSITION DAY OVER
THE CWA AS WE BEGIN FEELING THE AFFECTS OF THE MID LEVEL SYSTEM OVER
THE OH VALLEY. WHILE WE WILL START OFF THE DAY WITH SCATTERED
CONVECTION ASSOCIATED WITH THE STALLED BOUNDARY NEAR THE COAST...
VEERING FLOW PATTERN WILL FINALLY GIVE THE COASTAL BOUNDARY A NUDGE
OUT TO SEA TAKING THE CONVECTION WITH IT.

A REINFORCEMENT OF LOW LEVEL DRY/COOL AIR WILL MOVE INTO THE CWA
SATURDAY THROUGH SUNDAY RESULTING IN MARKEDLY COOLER TEMPERATURES.
HIGHS IN THE 50S WILL BE COMMON SATURDAY AND SUNDAY AS MINS DROP INTO
THE 30S. WHILE CAA WILL PRECLUDE FROST DEVELOPMENT SATURDAY
NIGHT/SUNDAY MORNING...HIGH PRESSURE SETTLING OVER THE AREA SUNDAY
NIGHT WILL SETUP CALM WINDS AND EXCELLENT RADIATIONAL COOLING
CONDITIONS. FROST FORMATION WILL BE A DISTINCT POSSIBILITY WHERE
TEMPS CAN FALL INTO THE MID 30S OR LOWER WHICH LOOKS TO OCCUR
PRIMARILY OVER THE EAST.

MID LEVEL RIDGING FROM THE WEST DURING THE FIRST PART OF NEXT WEEK
WILL RESULT IN DRY WEATHER AND MODERATING TEMPERATURES./26/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       76  57  71  54 /  38  52  51  48
MERIDIAN      76  55  71  54 /  27  51  51  50
VICKSBURG     75  58  72  54 /  40  52  48  45
HATTIESBURG   77  60  73  58 /  60  60  63  57
NATCHEZ       76  61  73  54 /  55  59  60  56
GREENVILLE    74  53  68  49 /  20  39  39  35
GREENWOOD     76  52  69  49 /  17  32  40  35

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

19/26
Hazardous weather outlook, Mar 17, 9:38 AM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
938 AM CDT THU MAR 17 2016

ARZ074-075-LAZ007>009-MSZ018-019-025>046-050>052-181445-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
SCOTT-NEWTON-LAUDERDALE-
938 AM CDT THU MAR 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH
CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

LAZ015-016-MSZ047>049-055>058-181445-
RICHLAND-MADISON LA-WARREN-HINDS-RANKIN-SIMPSON-SMITH-JASPER-
CLARKE-
938 AM CDT THU MAR 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TODAY

A FEW SEVERE STORMS WILL BE POSSIBLE TODAY WITH QUARTER TO GOLF BALL
SIZED HAIL BEING THE MAIN THREAT. MAIN TIMING IS FROM 1 PM TO 8 PM.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

LAZ023-025-MSZ053-054-065-066-181445-
FRANKLIN LA-TENSAS-CLAIBORNE-COPIAH-COVINGTON-JONES-
938 AM CDT THU MAR 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TODAY THROUGH TONIGHT

A FEW SEVERE STORMS WILL BE POSSIBLE TODAY WITH QUARTER TO GOLF BALL
SIZED HAIL BEING THE MAIN THREAT. MAIN TIMING IS FROM 1 PM TO 8 PM.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW SEVERE STORMS WILL BE POSSIBLE ON FRIDAY WITH HAIL AND DAMAGING
WINDS THE MAIN THREAT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH FRIDAY.

LAZ024-026-MSZ059>064-072>074-181445-
CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-MARION-LAMAR-FORREST-
938 AM CDT THU MAR 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...MAINLY TODAY

SEVERE THUNDERSTORMS ARE EXPECTED ANYTIME FROM NOW THROUGH 8PM. LARGE
HAIL TO GOLF BALL SIZE WITH SOME DAMAGING WIND POTENTIAL ARE THE MAIN
THREATS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW SEVERE STORMS WILL BE POSSIBLE ON FRIDAY WITH HAIL AND DAMAGING
WINDS THE MAIN THREAT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH FRIDAY.

36

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Mar 17, 12:59 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1259 PM CDT THU MAR 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 AM     HAIL             4 NE LITTLE SPRINGS     31.44N 90.68W
03/17/2016  E2.75 INCH       FRANKLIN           MS   PUBLIC

0844 AM     HAIL             3 ENE LITTLE SPRINGS    31.42N 90.68W
03/17/2016  E1.50 INCH       FRANKLIN           MS   PUBLIC

            QUATER TO PING PONG BALL SIZE

0902 AM     HAIL             1 SE CENTER POINT       31.39N 90.60W
03/17/2016  E1.75 INCH       LINCOLN            MS   PUBLIC

            RELAYED VIA SOCIAL MEDIA. PICTURE SHOWING HAIL AT LEAST
            GOLF BALL SIZE.

0910 AM     HAIL             BROOKHAVEN              31.58N 90.45W
03/17/2016  E1.00 INCH       LINCOLN            MS   PUBLIC

            QUARTER SIZED HAIL IN BROOKHAVEN. RELAYED VIA SOCIAL
            MEDIA.

0910 AM     HAIL             BOGUE CHITTO            31.43N 90.45W
03/17/2016  E2.00 INCH       LINCOLN            MS   PUBLIC

            REPORT RELAYED VIA SOCIAL MEDIA. PICTURE SHOWING HAIL AT
            LEAST 2 INCHES WIDE.

0914 AM     HAIL             4 W BROOKHAVEN          31.58N 90.51W
03/17/2016  E0.88 INCH       LINCOLN            MS   EMERGENCY MNGR

            ON CALIFORNIA RD

0942 AM     HAIL             JAYESS                  31.36N 90.21W
03/17/2016  E1.50 INCH       LAWRENCE           MS   PUBLIC

            PING PONG BALL SIZE IN AT THE CO LINE, BASEBALL SIZE
            ABOUT 1 MILE SOUTH.

0955 AM     HAIL             OMA                     31.73N 90.14W
03/17/2016  E1.00 INCH       LAWRENCE           MS   PUBLIC

            NICKEL TO QUARTER SIZE

1030 AM     HAIL             MORGANTOWN              31.31N 89.92W
03/17/2016  E1.75 INCH       MARION             MS   EMERGENCY MNGR

1034 AM     HAIL             2 SSE MAGEE             31.85N 89.72W
03/17/2016  E1.00 INCH       SIMPSON            MS   PUBLIC

            DIME TO QUARTER SIZE HAIL REPORTED.

1037 AM     HAIL             3 E MAGEE               31.86N 89.68W
03/17/2016  E1.00 INCH       SIMPSON            MS   PUBLIC

1043 AM     HAIL             COLUMBIA                31.26N 89.83W
03/17/2016  E1.75 INCH       MARION             MS   EMERGENCY MNGR

1045 AM     HAIL             MIZE                    31.87N 89.55W
03/17/2016  E0.75 INCH       SMITH              MS   PUBLIC

1046 AM     HAIL             COLUMBIA                31.26N 89.83W
03/17/2016  E1.75 INCH       MARION             MS   EMERGENCY MNGR

            AT THE EOC

1048 AM     HAIL             2 WSW COLUMBIA          31.25N 89.86W
03/17/2016  E2.50 INCH       MARION             MS   BROADCAST MEDIA

            IN FOXWORTH

1105 AM     HAIL             6 E COLUMBIA            31.26N 89.73W
03/17/2016  E1.00 INCH       MARION             MS   EMERGENCY MNGR

1117 AM     HAIL             7 NE PINEBUR            31.22N 89.63W
03/17/2016  E1.50 INCH       LAMAR              MS   EMERGENCY MNGR

            NEAR THE MARION AND LARMAR CO LINE

1135 AM     HAIL             11 SW WEST HATTIESBURG  31.20N 89.49W
03/17/2016  E1.75 INCH       LAMAR              MS   EMERGENCY MNGR

            ALONG PURVIS OLOH RD

1142 AM     HAIL             5 NW PURVIS             31.19N 89.48W
03/17/2016  E2.50 INCH       LAMAR              MS   BROADCAST MEDIA

            AT PURVIS OLOH RD AND LOOKOUT TOWER RD

1145 AM     HAIL             5 NW PURVIS             31.19N 89.47W
03/17/2016  E2.75 INCH       LAMAR              MS   BROADCAST MEDIA

1156 AM     HAIL             PURVIS                  31.14N 89.41W
03/17/2016  E1.75 INCH       LAMAR              MS   EMERGENCY MNGR

            AT THE EOC

1205 PM     TSTM WND DMG     4 E PURVIS              31.14N 89.34W
03/17/2016                   FORREST            MS   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ACROSS BEAVER LAKE RD

1205 PM     HAIL             5 ENE PURVIS            31.17N 89.32W
03/17/2016  E1.00 INCH       FORREST            MS   EMERGENCY MNGR

            IN THE DIXIE COMMUNITY ALONG DUBOSE RD

1209 PM     HAIL             4 W MCLAURIN            31.17N 89.28W
03/17/2016  E1.00 INCH       FORREST            MS   EMERGENCY MNGR

            ON ELKS LAKE RD

1220 PM     TSTM WND DMG     2 SW MCLAURIN           31.15N 89.24W
03/17/2016                   FORREST            MS   EMERGENCY MNGR

            TREES DOWN ACROSS HWY 49...BOTH LANES ARE BLOCKED.

&&

CME
Special weather statement, Mar 17, 1:01 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
101 PM CDT THU MAR 17 2016

MSZ059-171815-
JEFFERSON MS-
101 PM CDT THU MAR 17 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL JEFFERSON COUNTY
UNTIL 115 PM CDT...

AT 101 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER STAMPLEY...OR 16 MILES NORTHEAST OF NATCHEZ...MOVING EAST AT 30
MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  FAYETTE AND MCNAIR AROUND 110 PM CDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3163 9115 3163 9120 3172 9121 3174 9095
      3162 9099 3162 9115
TIME...MOT...LOC 1801Z 271DEG 26KT 3165 9113

CME
Local storm report, Mar 17, 2:03 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
203 PM CDT THU MAR 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             1 S FAYETTE             31.70N 91.06W
03/17/2016  E1.00 INCH       JEFFERSON          MS   EMERGENCY MNGR

            REPORT OF NICKEL TO QUARTER SIZE HAIL. PICTURE RELAYED TO
            EM VIA SOCIAL MEDIA.

&&

DCOX
Special weather statement, Mar 17, 2:21 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
221 PM CDT THU MAR 17 2016

MSZ061-171945-
FRANKLIN MS-
221 PM CDT THU MAR 17 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FRANKLIN COUNTY THROUGH
245 PM CDT...

AT 221 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR KIRBY...OR 22 MILES NORTHWEST OF LIBERTY...MOVING NORTHEAST AT
35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BUDE...NEW HOPE...KIRBY...MCCALL CREEK...ROXIE AND MEADVILLE.

LAT...LON 3146 9114 3161 9093 3161 9078 3149 9065
      3135 9094 3135 9098 3134 9099 3135 9102
      3134 9103 3134 9104
TIME...MOT...LOC 1921Z 234DEG 30KT 3144 9101

DL
Local storm report, Mar 17, 2:30 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT THU MAR 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             FAYETTE                 31.71N 91.06W
03/17/2016  E1.00 INCH       JEFFERSON          MS   EMERGENCY MNGR

            REPORT OF NICKEL TO QUARTER SIZE HAIL ON 1267 MAIN
            STREET. PICTURE RELAYED TO EM VIA SOCIAL MEDIA.

&&

DCOX
Special weather statement, Mar 17, 2:34 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
234 PM CDT THU MAR 17 2016

LAZ008-009-015-016-023-MSZ040-172015-
RICHLAND LA-EAST CARROLL LA-FRANKLIN LA-MADISON LA-WEST CARROLL LA-
ISSAQUENA MS-
234 PM CDT THU MAR 17 2016

...THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL MOVING ACROSS
NORTHEAST LOUISIANA...

AT 234 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DARNELL TO BAKERS...
AND MOVING EAST AT 45 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TALLULAH...LAKE PROVIDENCE...TRANSYLVANIA...DELHI...EAGLE BEND...
ALSATIA...WAVERLY...BAKERS...MANSFORD...OMEGA...DARNELL...WARDEN...
MONTICELLO...AFTON...FITLER...SONDHEIMER...TENDAL...HOLLY RIDGE...
EPPS AND RICHMOND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3276 9155 3278 9096 3266 9096 3266 9086
      3245 9093 3245 9094 3242 9096 3240 9099
      3238 9100 3235 9099 3235 9096 3222 9100
      3224 9103 3222 9106 3223 9112 3224 9112
      3225 9113 3223 9121 3226 9172
TIME...MOT...LOC 1934Z 256DEG 38KT 3270 9136 3235 9151

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 9:42 AM CDTRiver Flood WarningJANFranklin18 days
Mar 17, 10:50 AM CDTRiver Flood WarningJANMadison, Tensas5 days
Mar 17, 1:52 PM CDTSevere Thunderstorm WarningJANCatahoula, Concordia, Tensas53 min
Mar 17, 2:34 PM CDTSpecial Weather StatementJANEast Carroll, Madison41 min
Mar 17, 2:58 PM CDTSevere Thunderstorm WarningJANMadison47 min
Mar 17, 3:24 PM CDTSevere Thunderstorm WarningJANConcordia, Tensas51 min
Mar 17, 3:42 PM CDTSevere Thunderstorm WarningJANConcordia48 min
Mar 17, 4:12 PM CDTSevere Thunderstorm WarningJANConcordia29 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.